Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes slow heartbeat after taking Hydromorphone?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2108 Questions
I have recently been given oral hydromorphone for a chronic pain condition. I am experiencing a pounding slow heartbeat and long pauses when I check my pulse. I have an appointment to see my doc next week. I just feel so week, worried, and tired now. Should I try to get in sooner? That is his first available appt!!
Posted Wed, 26 Feb 2014 in Heart Rate and Rhythm Disorders
Answered by Dr. Benard Shehu 44 minutes later
Brief Answer: Feeling weak-a hydromorphone side effect... Detailed Answer: Hi, One of the side effects of hydromorphone is slow heartbeat you are experiencing. I suggest to reduce the dose of this drug until you see your doctor at the next scheduled appointment. However, if you still feel weak and with slow heartbeat that become worse, I'd suggest to try to get a sooner appointment with your doctor to adjust the dose of hydromorphone and to run further cardiac tests. Meanwhile, I suggest to: - have your meals regularly - try to get more sleep or rest more - drink more water - take some chamomile tea Hope it was of help! Dr.Benard Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor